Question of the Week

Question :
Posted On : 23 Jul 2023
A 3 year old boy presented with high-grade fever for 2 days with rigors 4 months back. smear showed pl vivax trophozoits. treated with arte plus for 3 days followed by primaqine for 14 days. developed fever again 20 days back again smear showed pl vivax. Again treated the same way. planned to repeat the smear after the course of primaquine. but developed a fever with chills and rigors 3days after the Primaquine course. Smear for malaria awaited. what could be the reason? How to manage further?
5
Expert Answer :
Going through the history and review of medical treatment suggest that the child is getting reinfected due to mosquito bites. Now if he has P Vivax positive, treat him with Chloroquine in proper dosage and then Primaquin for 14 days. Children should be made to sleep in the impregnated nets to prevent mosquito bites. He can be also given chemoprophylaxis once a wk for 8 to 10 wks.
Answer Discussion :
Z
zeiad Mohammed
Profile
resistant drugs
use artesunate and artimethar

11 months ago
J
JOLIAS MUUNGA
Profile
treatment failure
11 months ago
S
Shahid Ghafoor
Profile
Chloroquine may work in this case
11 months ago
A
Ali Ali
Profile
need antibiotics such as Doxycycline
11 months ago
?
?????? ???
Profile
failure of treatment (recrudes cence), or reinfection specialy in endemic area
11 months ago




Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.
0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0